Alert archive / New York / Special Weather Statements in 2016
Special Weather Statement, NWS Buffalo, NY
NWS Buffalo, NY issued this special weather statement at Jun 7, 2016, 11:32 AM EDT for Wayne County, New York. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2016, 11:32 AM EDT (15:32 UTC)
- Expired
- Jun 7, 2016, 12:15 PM EDT
- In force
- 43 min
- Issued by
- NWS Buffalo, NY
County Wayne County, NY
The radar
The Ft Drum radar (KTYX), 126 km from the middle of the area, began a volume at 15:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 3.5 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
167 WWUS81 KBUF 071532 SPSBUF SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1132 AM EDT TUE JUN 7 2016 NYZ004-071615- WAYNE- 1132 AM EDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE COUNTY... AT 1130 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARION...OR 15 MILES EAST OF WEBSTER...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH...HEAVY RAIN AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSE...WOLCOTT...FAIRVILLE...NORTH ROSE...SOUTH BUTLER AND ALTON. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4312 7717 4321 7718 4324 7674 4309 7674 TIME...MOT...LOC 1530Z 270DEG 19KT 4317 7712 $$ MITCHELL
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 7, 10:53 AM EDT, 39 minutes earlier.
Area forecast discussion, Jun 7, 10:53 AM EDT, 39 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
1053 AM EDT TUE JUN 7 2016
.SYNOPSIS...
An upper level disturbance will cross the region today bringing
scattered showers with a chance of thunderstorms. A slow moving
unseasonably cool upper level trough will pivot over the Great Lakes
region to New England through Thursday featuring cool temperatures
with periods of showers. Temperatures then rebound back to above
normal by Saturday along with another chance for showers.
&&
.NEAR TERM /THROUGH TONIGHT/...
The regional radar is showing showers starting to develop in
portions of Western New York as the weak 850 mb cap begins to erode.
A shortwave trough located over Eastern Michigan will pivot through
the area today increasing the low level lift which with additional
daytime heating will increase the chances of showers and
thunderstorms for most of the day from late morning on.
Some models LI fields hint that just enough instability may develop
mainly inland from the lakes to promote chances of thunderstorms
today. Bulk wind shear to about 40kts over and east of the Finger
Lakes may even allow for a few isolated strong to severe storms to
develop this afternoon. SPC has included a Marginal Risk for areas
south and east of Rochester and Watertown. The strong CAA will keep
High temperatures limited to the 60s for much of WNY, while several
low 70s will occur across and east of the Finger Lakes. Winds will
also be brisk with sustained speeds in the teens and gusts into the
20s mph.
Tonight...Much colder air will filter into the lower Great Lakes
region. The associated incoming cold pool looks very impressive for
June standards with forecast 850 mb temperatures falling to near 0c
by Wednesday morning. Lake Erie and Ontario water temperatures have
warmed enough to support steep low level lapse rates within the lake
environment to allow for lake enhanced/effect showers to initiate
tonight. Have continued likely POPs for areas southeast of the
lakes. The one limiting factor continues to be shallow moisture, but
the arrival of the second more significant shortwave disturbance
should provide excellent background synoptic lift to any available
moisture. Temperatures tonight will fall to around 50 near the lakes
and into the 40s well inland.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
Wednesday will be the chilliest day of the week as the core of a
potent shortwave will be plowing across the Lower Great Lakes.
Immediately in the wake of this system, 850mb temps will continue
their sharp decline, bottoming out in the 0C to +2C range. As
previously mentioned, given the relatively warm waters of the lakes,
the sfc-850mb temperature differential, as much as 18C, and the
generally well-oriented west-northwest flow will surely generate a
considerable lake response. The combination of the upper level
feature and the lake enhancement will likely result in scattered
showers across much of the forecast area on Wednesday, with showers
even more likely across the upslope areas downwind of the lakes. The
combination of cloudy skies and cold temperatures aloft will make it
feel more like mid-October rather than June, with temperatures only
limping into the mid to upper 50s. The chilliness will be further
accentuated by the brisk west-northwest flow of 15 to 25 mph with
gusts to 35 mph as stronger winds aloft mix down in the unstable
boundary layer.
Showers then will taper off from west to east as a narrow ridge of
high pressure begins to encroach on the region Wednesday evening and
deeper moisture aloft is carried off to the east by the departing
shortwave. Enough synoptic moisture and a longer fetch off of Lake
Ontario will maintain at least a chance of showers across the North
Country through Thursday morning. While showers should not be an
issue for most areas, there should be enough lake-induced
instability remaining to keep a fair amount of cloud cover hanging
around through the night. This cloud cover will moderate
temperatures in spite of the continued presence of cold air aloft
and as such will stick with lows in the 40s, with lower 50s downwind
of Lake Ontario.
Thursday should bring a return to more sunshine for most areas as
the aforementioned ridge continues to progress eastward across the
Lower Great Lakes. Cloud cover will be slowest to depart the North
Country owing to its proximity to the departing upper level trough.
The increase in sunshine coupled with nominal warm advection should
allow temperatures to rebound somewhat with highs in the lower 60s,
with the exception of the cloudier North Country, where temperatures
will remain mired in the mid to upper 50s. Clearer skies Thursday
night will allow temperatures to once again fall into the 40s inland
from the lakes, in spite of the relatively warmer air that will be
filtering into the region from the west.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
After a chilly and rather dreary midweek, the work week should
conclude quite pleasantly as high pressure moves overhead the
region, bringing abundant sunshine on Friday and highs in the mid to
upper 60s, with areas in the far west cracking the 70 degree mark.
High clouds will begin to move in Friday night ahead of an
approaching warm front and this will be reflected in the overnight
lows, which will range from the mid 40s across the Southern Tier and
North Country to the mid 50s along the lake shores.
Unsettled weather returns to the picture on Saturday as a potent
shortwave dives out of northern Canada and across the Great Lakes on
northwesterly flow. While warm advection/isentropic uplift ahead of
the approaching system may generate a few showers early in the day,
the bulk of precipitation will be tied to the passage of the surface
trough and associated cold front later in the day Saturday into
Saturday night. Ahead of the low, temperatures will warm well into
the 70s, with 50s Saturday night.
Cooler weather returns once again on Sunday as chilly Canadian air
advects across the forecast area in the wake on Saturday night's
cold frontal passage. The cold northwest flow may once again
generate lake effect clouds south and east of Lake Ontario, with a
few lingering showers not out of the question. Look for highs in the
60s with upper 40s to mid 50s Sunday night. At this point, Monday
looks to be a repeat of Thursday as another ridge of high pressure
begins to move across the Great Lakes.
&&
.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
Cooler air will arrive today as a unseasonably cool trough slowly
pivots across the Great Lakes. Expect the cooler air to bring
widespread MVFR cigs with scattered rain showers and chances of some
isolated thunderstorms through today. Have left thunderstorms out of
the TAFs due to uncertainty in exact timing and placement of them.
Tonight even cooler air will arrive which will continue a threat for
scattered showers but even more impressive will be the likely
development of lake effect showers southeast of the lakes. This
will mainly impact KJHW with IFR cigs developing and MVFR at KROC.
Outlook...
Wednesday...Mainly VFR. A chance of showers tapering off Wednesday
night.
Thursday thru Friday...VFR.
Saturday...VFR with a chance of showers.
&&
.MARINE...
An upper level disturbance is forecast forecast to pivot across the
region today. Freshening westerly flow in the wake of the front will
push waves to near but just below SCA levels today.
Tonight an increase of winds associated with an incoming low level
jet will build waves 3 to 5 feet where a new Small Craft Advisory
and Beach Hazards Statement has been issued which lasts through
Wednesday night. These may even need to be extended into Thursday as
cool and brisk west-northwest flow will remain in place across the
lakes. High pressure then builds across the region late in the week,
bringing a return to more tranquil conditions.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...Beach Hazards Statement from this evening through Thursday
morning for NYZ001>007.
Beach Hazards Statement from Wednesday morning through late
Wednesday night for NYZ019-085.
MARINE...Small Craft Advisory from 6 AM Wednesday to 2 AM EDT Thursday
for LEZ040-041.
Small Craft Advisory from 11 PM this evening to 8 AM
EDT Thursday for LOZ042>045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH/SW/THOMAS
SHORT TERM...WOOD
LONG TERM...WOOD
AVIATION...SMITH
MARINE...SMITHHazardous weather outlook, Jun 7, 4:51 AM EDT, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 451 AM EDT TUE JUN 7 2016 NYZ001>007-080900- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON- 451 AM EDT TUE JUN 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM THIS EVENING THROUGH THURSDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ008-010>014-020-021-080900- LEWIS-NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CATTARAUGUS- ALLEGANY- 451 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK AND WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-080900- CHAUTAUQUA-SOUTHERN ERIE- 451 AM EDT TUE JUN 7 2016 ...BEACH HAZARDS STATEMENT IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. BEACH HAZARDS STATEMENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-080900- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 451 AM EDT TUE JUN 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
In the hours before
Special weather statement, Jun 7, 11:32 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 1132 AM EDT TUE JUN 7 2016 NYZ004-071615- WAYNE- 1132 AM EDT TUE JUN 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WAYNE COUNTY... AT 1130 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MARION...OR 15 MILES EAST OF WEBSTER...MOVING EAST AT 20 MPH. WINDS IN EXCESS OF 30 MPH...HEAVY RAIN AND PEA SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ROSE...WOLCOTT...FAIRVILLE...NORTH ROSE...SOUTH BUTLER AND ALTON. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 4312 7717 4321 7718 4324 7674 4309 7674 TIME...MOT...LOC 1530Z 270DEG 19KT 4317 7712 MITCHELL
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 4:08 AM EDT | Small Craft Advisory | BUF | 3 days | |
| Jun 7, 4:30 AM EDT | Beach Hazards Statement | BUF | Cayuga, Chautauqua, Erie, Jefferson, Monroe, Niagara and 3 more | 66 hr |
| Jun 7, 12:23 PM EDT | Special Weather Statement | BUF | Cayuga | 22 min |
Nearby
Special Weather Statements in New York, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.